# SDR 2024FA0000438

- Difficulty date: June 7, 2024
- Submitted: June 9, 2024
- Operation: General aviation
- Aircraft: N924PS
- Make and model: Lear 60LEAR
- Aircraft serial: 60050
- Aircraft time: 13,822 hours, 8,977 cycles
- Engine: Pwa PW305A
- System (JASC): 2120 · Air Distribution System
- Part: Pressure Valve
- Part number: 66002523
- Condition: Bypassing
- Location: Zone 200
- Part time: 13,822 hours, 8,977 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

DEPARTING KSDL. THE CREW NOTICED A SMOKE/OIL SMELL, WARMER THAN USUAL AIRFLOW WITH SLIGHT VISUAL APPEARANCE OF SMOKE IN THE COCKPIT. THE TAKEOFF WAS ABORTED AND THE AIRCRAFT WAS RETURNED TO THE FBO. AFTER HANDLING THE PASSENGERS, THE CAPTAIN CALLED ATI MAINTENANCE TO DISCUSS THE ISSUE.  THE CAPTAIN MENTIONED THAT AS THEY DECIDED TO ABORT, THE SMELL/SMOKE AND WARM AIR FLOW THEY HAD EXPERIENCED HAD ALMOST STOPPED. AFTER DISCUSSING THE ISSUE WITH OPERATIONS, THE DECISION WAS MADE TO RUN THE ENGINES TO DIAGNOSE THE ISSUE AND IF ALL WAS CLEAR, REPOSITION THE AIRCRAFT TO KELP FOR MAINTENANCE. THE ENGINE RUNS WERE COMPLETED WITH VERY MINOR REMNANTS OF THE SMELL. THE CREW DECIDED TO CONTINUE WITH THE REPOSITION TO KELP. THE AIRCRAFT LANDED SAFELY IN ELP A WITH SLIGHT SMOKY SMELL WAS NOTICED DURING THE FLIGHT WHICH WAS MOST LIKELY RESIDUAL FROM THE INITIAL TAKEOFF. THE AIRCRAFT WAS THEN RUN UP BY ATI MAINTENANCE FOR TROUBLESHOOTING PURPOSES, NO OIL/SMOKE SMELL OR EXCESSIVE HEAT WAS NOTICED. A TEST FLIGHT WAS ALSO COMPLETED WITH NO NOTICE OF THE REPORTED ISSUES. NO EXACT CAUSE COULD BE DETERMINED AT THIS TIME. PRIOR TOP TAKE OFF, CREWS COMPLETE PRE TAXI CHECKLISTS, WHERE THE EMERGENCY PRESSURIZATION VALVES ARE TESTED ON THIS CHECKLIST. ONE OF THE EMERGENCY VALVES POSSIBLY DID NOT RESET COMPLETELY WHICH WILL LET WARMER THAN NORMAL AIR INTO THE AIRCRAFT AND WITH THE AIR BEING HOTTER, MAY INTRODUCE ABNORMAL SMELLS. THE AIRCRAFT HAS BEEN RETURNED TO SERVICE DUE TO THE RUNS/TEST FLIGHT NOT PRODUCING ANY OBVIOUS DEFECTS.
